Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Sinusitis. Have drainage in throat mucus that stinks and is yellow. Taking augmentin can cause headaches?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 436 Questions
Question
Hi I'm suffering from what I general doctor refer to as sinisitis for almost 3 weeks now it cause me to have drainage down my throat mucus stinks and yellowish. The gave me augmentin in the begining of the infection and on the third pill it did not get along with my stomach "BUT" my drainage is gone. Then 3 days later it came back, went the to doctor told him what happen he gave me a z-pack. I finish that. 3 days later symtoms started to come back. I took the augmentin I got earlier without the doctor permission and i'm on the 6 day on it I have no more drainage it seem to help. My concern is when I take a XXXXXXX breath around my left temple ( slightly moving lateral from my left eyes) l have a pain sort of like sharp and a "little" bit a like a feeling of brain freeze from eating too cold too fast. It happen when I take a XXXXXXX breath (sometimes). I also wake up with a dulling headache. What is going on I never had this prior to the sinisitis and augmentin. Is it related to my current condition because I don't feel anymore drainage or smell. Is it another serious condition? Thanks.
Posted Mon, 7 May 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Radhika 2 hours later
Hi,

Thanks for the query.

From what I infer upon reading your query is that you had symptoms of sinusitis which cleared with course of antibiotics (Augmentin) and z pack and now you have some sharp pain around the left temple region.

Most likely the pain around your temple and headache are all effects of sinusitis. Sometimes even though the post nasal drip is reduced, there still can be some congestion and inflammation causing sinus blockage and the symptoms. As you have already taken antibiotics for 12 days now which is sufficient, I do not think taking further antibiotics might be helpful. You can now try other alternative measures like:
1. Apply a warm, moist washcloth to your face several times a day.
2. Drink plenty of fluids.
3. Inhale steam (preferably with menthol) 2 - 4 times per day .
4. Saline nasal spray application into each nostril several times per day.
5. Use a humidifier.

Other possible causes could be:
-     Headache related to infection/post infection
-     Temporal arteritis / tension type headaches.

You can alsotake tablet Tylenol 200mg twice a day for 4 days. Avoid temperature extremes. Drink plenty of fluids and consume plenty of fruits and vegetables.

If the symptoms do not improve or you have worsening of headache, review with your doctor for careful examination and to obtain more specific prescription medication.

Hope I have answered your query. I will be available for follow up queries. Please accept my answer in case you have no follow up queries.

Wish you good health and speedy recovery.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Sinusitis. Have drainage in throat mucus that stinks and is yellow. Taking augmentin can cause headaches? 23 hours later
Thanks for your answer just to note the pain occur on the left temple only upon a XXXXXXX breath. Why is that? During the sinis infection I also get alot of nose bleeds. It stop now. Now how long do you expect all the symptoms will goes away? Can this be a symptoms of a nasal/sinus tumor or a possible tumor somewhere in the head region? Is it possible or highly unlikely? I ask because today I feel pressure around both of my temple like someone is slightly pressing on it. Can this cause by my highblood pressure? No other symptoms is being experience.
 
 
Answered by Dr. Radhika 3 hours later
Hi,
Thanks for the follow up.

The pain you are feeling in your left temple is due to the blockage or air sinus in that region. This is called the frontal sinuses; these are present on the left and right. You are feeling more on the left side.

Due to excessive sneezing or runny nose there will be bleeding of capillaries which will cause bleeding. These symptoms will go in a week or so. These are not symptoms of nasal tumor. This is unlikely due to blood pressure, but nevertheless you can get your pressure checked once by a physician.

You should start the other remedies I had mentioned to minimize the discomfort and remove the blockage.

Hope I have answered your query. I will be available for follow up queries. Please accept my answer in case you have no follow up queries.

Wish you good health and speedy recovery.

Regards,


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor